Alert archive / Kansas / Red Flag Warnings in 2020

Red Flag Warning 16, NWS Dodge City, KS

October 10, 202018 counties in Kansas

NWS Dodge City, KS issued this red flag warning at Oct 10, 2020, 3:00 AM CDT for 18 counties in Kansas. It took effect at Oct 11, 2020, 1:00 PM CDT. It was in force for 7 hr. 19 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 10, 2020, 3:00 AM CDT (08:00 UTC)
In effect from
Oct 11, 2020, 1:00 PM CDT
Expired
Oct 11, 2020, 8:00 PM CDT
In force
7 hr
Issued by
NWS Dodge City, KS

Counties Clark County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 68 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 11, 6:20 PM CDTNON-TSTM WND GST 581 Ese Scott State Lake, KSMESONET STATION K5SCT 1 ESE SCOTT STATE LAKE.
Oct 11, 6:25 PM CDTDUST STORM1 Ese Scott State Lake, KSVISIBILITY LESS THAN A QUARTER OF A MILE.
Oct 11, 6:40 PM CDTNON-TSTM WND GST 631 Ese Scott State Lake, KSMESONET STATION K5SCT 1 ESE SCOTT STATE LAKE.
Oct 11, 7:00 PM CDTDUST STORM2 W Ulysses, KSVISIBILITY LESS THAN A QUARTER OF A MILE IN BLOWING DUST.
Oct 11, 7:02 PM CDTNON-TSTM WND GST 633 Nw Pierceville, KSASOS STATION KGCK GARDEN CITY. VISIBILITY WAS 3/4 OF A MILE IN BLOWING DUST ALONG WITH THE HIGH WINDS.
Oct 11, 7:03 PM CDTDUST STORM3 E Ulysses, KSONE EIGHTH OF A MILE VISIBILITY IN BLOWING DUST.
Oct 11, 7:05 PM CDTNON-TSTM WND GST 671 Ese Scott State Lake, KSMESONET STATION K5SCT 1 ESE SCOTT STATE LAKE.
Oct 11, 7:16 PM CDTNON-TSTM WND GST 663 Nw Pierceville, KSASOS STATION KGCK GARDEN CITY.
Oct 11, 7:17 PM CDTNON-TSTM WND GST 592 Nnw Ulysses, KSAWOS STATION KULS ULYSSES.
Oct 11, 7:23 PM CDTNON-TSTM WND GST 599 Nw Wilburton, KSMESONET STATION CGLK1 CIMARRON.
Oct 11, 7:25 PM CDTNON-TSTM WND GST 624 Wnw Ogallah, KSMESONET STATION UP852 3.7 W OGALLAH (UPR).
Oct 11, 7:30 PM CDTDUST STORM3 Ese Wakeeney, KSDUSTSTORM WITH NEAR ZERO VISIBILITY JUST EAST OF WAKEENEY. THERE WAS A VEHICLE PILEUP ON INTERSTATE 70 DUE TO VERY LOW VISIBILITY IN THE BLOWING DUST.
Oct 11, 7:30 PM CDTNON-TSTM WND GST 611 S Wakeeney, KSMESONET STATION K5WKY 1 SSW WAKEENEY.
Oct 11, 7:30 PM CDTNON-TSTM WND GST 6212 N Jetmore, KSMESONET STATION K5NES US-283 @ PAWNEE R. NESS.
Oct 11, 7:30 PM CDTNON-TSTM WND GST 685 Wnw Elkhart, KSMESONET STATION CW8810 ELKHART.
Oct 11, 7:35 PM CDTNON-TSTM WND GST 591 N Syracuse, KSAWOS STATION K3K3 SYRACUSE.
Oct 11, 7:35 PM CDTNON-TSTM WND GST 75Elkhart, KSAWOS STATION KEHA ELKHART AWOS SITE.
Oct 11, 7:40 PM CDTNON-TSTM WND GST 681 Ese Scott State Lake, KSMESONET STATION K5SCT 1 ESE SCOTT STATE LAKE.
Oct 11, 8:08 PM CDTNON-TSTM WND GST 683 Nw Pierceville, KSASOS STATION KGCK GARDEN CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2020-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2020-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3810 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

591 
WWUS83 KDDC 100800
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
300 AM CDT Sat Oct 10 2020


KSZ061-062-074-084-102100-
/O.UPG.KDDC.FW.A.0007.201011T1800Z-201012T0100Z/
/O.NEW.KDDC.FW.W.0016.201011T1800Z-201012T0100Z/
Hamilton-Kearny-Stanton-Morton-
300 AM CDT Sat Oct 10 2020 /200 AM MDT Sat Oct 10 2020/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM
CDT /7 PM MDT/ SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 061...062...074 AND 084...

The National Weather Service in Dodge City has issued a Red Flag
Warning For wind and low relative humidity, which is in effect
from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Sunday. The Fire
Weather Watch is no longer in effect.

* Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... 
  Fire Weather Zone 062 Kearny...Fire Weather Zone 074 Stanton 
  and Fire Weather Zone 084 Morton.

* Winds...West 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ043-102100-
/O.NEW.KDDC.FW.W.0016.201011T1800Z-201012T0100Z/
Scott-
300 AM CDT Sat Oct 10 2020

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 043...

The National Weather Service in Dodge City has issued a Red Flag
Warning For wind and low relative humidity, which is in effect
from 1 PM to 8 PM CDT Sunday.

* Affected Area...In Kansas...Fire Weather Zone 043 Scott.

* Winds...West 15 to 25 mph with gusts up to 30 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ044-063-076-077-086-087-102100-
/O.EXA.KDDC.FW.A.0007.201011T1800Z-201012T0100Z/
Lane-Finney-Haskell-Gray-Seward-Meade-
300 AM CDT Sat Oct 10 2020

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 044...063...076...077...086 AND 087...

The National Weather Service in Dodge City has issued a Fire
Weather Watch For wind and low relative humidity, which is in
effect from Sunday afternoon through Sunday evening.

* Affected Area...In Kansas...Fire Weather Zone 044 Lane...Fire 
  Weather Zone 063 Finney...Fire Weather Zone 076 Haskell...Fire 
  Weather Zone 077 Gray...Fire Weather Zone 086 Seward and Fire 
  Weather Zone 087 Meade.

* Winds...Southwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ075-085-102100-
/O.CON.KDDC.FW.A.0007.201011T1800Z-201012T0100Z/
Grant-Stevens-
300 AM CDT Sat Oct 10 2020

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 061...062...074...075...084 AND 085...

* Affected Area...In Kansas...Fire Weather Zone 075 Grant and 
  Fire Weather Zone 085 Stevens.

* Winds...West 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
7 follow-up statements
516 
WWUS83 KDDC 101735
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
1235 PM CDT Sat Oct 10 2020

...Critical Fire Weather conditions expected Sunday...

.Relative humidity falling below 15 percent and frequent wind 
gusts in excess of 20 mph will create rapid spread of grass fires 
Sunday afternoon.

KSZ043-061-062-074-084-110145-
/O.CON.KDDC.FW.W.0016.201011T1800Z-201012T0100Z/
Scott-Hamilton-Kearny-Stanton-Morton-
1235 PM CDT Sat Oct 10 2020 /1135 AM MDT Sat Oct 10 2020/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO
8 PM CDT /7 PM MDT/ SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 061...062...074 AND 084...

* Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...
  Fire Weather Zone 074 Stanton and Fire Weather Zone 084 Morton.

* Winds...West 15 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ044-063-075>077-085>087-110145-
/O.CON.KDDC.FW.A.0007.201011T1800Z-201012T0100Z/
Lane-Finney-Grant-Haskell-Gray-Stevens-Seward-Meade-
1235 PM CDT Sat Oct 10 2020

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 044...063...076...077...086 AND 087...

* Affected Area...In Kansas...Fire Weather Zone 044 Lane...Fire 
  Weather Zone 063 Finney...Fire Weather Zone 075 Grant...Fire 
  Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...Fire 
  Weather Zone 085 Stevens...Fire Weather Zone 086 Seward and 
  Fire Weather Zone 087 Meade.

* Winds...West 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
959 
WWUS83 KDDC 101813
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
113 PM CDT Sat Oct 10 2020

...Critical Fire Weather conditions expected Sunday...

.Relative humidity falling below 15 percent and frequent wind
gusts in excess of 20 mph will create rapid spread of grass fires
Sunday afternoon.

KSZ044-063-075>077-085>087-110215-
/O.UPG.KDDC.FW.A.0007.201011T1800Z-201012T0100Z/
/O.EXA.KDDC.FW.W.0016.201011T1800Z-201012T0100Z/
Lane-Finney-Grant-Haskell-Gray-Stevens-Seward-Meade-
113 PM CDT Sat Oct 10 2020

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 044...063...
075...076...077...085...086 AND 087...

The National Weather Service in Dodge City has issued a Red Flag
Warning For wind and low relative humidity, which is in effect
from 1 PM to 8 PM CDT Sunday. The Fire Weather Watch is no longer
in effect.

* Affected Area...In Kansas...Fire Weather Zone 044 Lane...Fire 
  Weather Zone 063 Finney...Fire Weather Zone 075 Grant...Fire 
  Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...Fire 
  Weather Zone 085 Stevens...Fire Weather Zone 086 Seward and 
  Fire Weather Zone 087 Meade.

* Winds...West 10 to 15 mph with gusts up to 30 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ043-061-062-074-084-110215-
/O.CON.KDDC.FW.W.0016.201011T1800Z-201012T0100Z/
Scott-Hamilton-Kearny-Stanton-Morton-
113 PM CDT Sat Oct 10 2020 /1213 PM MDT Sat Oct 10 2020/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO
8 PM CDT /7 PM MDT/ SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 061...062...074 AND 084...

* Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...
  Fire Weather Zone 074 Stanton and Fire Weather Zone 084 Morton.

* Winds...West 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
623 
WWUS83 KDDC 110301
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
1001 PM CDT Sat Oct 10 2020

KSZ043-044-061>063-074>077-084>087-111115-
/O.CON.KDDC.FW.W.0016.201011T1800Z-201012T0100Z/
Scott-Lane-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray-
Morton-Stevens-Seward-Meade-
1001 PM CDT Sat Oct 10 2020 /901 PM MDT Sat Oct 10 2020/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO
8 PM CDT /7 PM MDT/ SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 043...044...061...062...063...074...075...
076...077...084...085...086 AND 087...

* Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 044 Lane...Fire Weather Zone 061 Hamilton...Fire 
  Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire 
  Weather Zone 074 Stanton...Fire Weather Zone 075 Grant...Fire 
  Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...Fire 
  Weather Zone 084 Morton...Fire Weather Zone 085 Stevens...Fire 
  Weather Zone 086 Seward and Fire Weather Zone 087 Meade.

* Winds...West 15 to 25 mph with gusts up to 45 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
974 
WWUS83 KDDC 110453
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
1153 PM CDT Sat Oct 10 2020

KSZ043-044-061>063-074>077-084>087-120100-
/O.CON.KDDC.FW.W.0016.201011T1800Z-201012T0100Z/
Scott-Lane-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray-
Morton-Stevens-Seward-Meade-
1153 PM CDT Sat Oct 10 2020 /1053 PM MDT Sat Oct 10 2020/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO
8 PM CDT /7 PM MDT/ SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 043...044...061...062...063...074...075...
076...077...084...085...086 AND 087...

* Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 044 Lane...Fire Weather Zone 061 Hamilton...Fire 
  Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire 
  Weather Zone 074 Stanton...Fire Weather Zone 075 Grant...Fire 
  Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...Fire 
  Weather Zone 084 Morton...Fire Weather Zone 085 Stevens...Fire 
  Weather Zone 086 Seward and Fire Weather Zone 087 Meade.

* Winds...West 15 to 25 mph with gusts up to 50 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
507 
WWUS83 KDDC 110603
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
103 AM CDT Sun Oct 11 2020

KSZ030-045-064-078-088-120100-
/O.EXA.KDDC.FW.W.0016.201011T1800Z-201012T0100Z/
Trego-Ness-Hodgeman-Ford-Clark-
103 AM CDT Sun Oct 11 2020

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 030...045...064...078 AND 088...

The National Weather Service in Dodge City has issued a Red Flag
Warning For wind and low relative humidity, which is in effect
from 1 PM this afternoon to 8 PM CDT this evening.

* Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire 
  Weather Zone 045 Ness...Fire Weather Zone 064 Hodgeman...Fire 
  Weather Zone 078 Ford and Fire Weather Zone 088 Clark.

* Winds...Southwest 15 to 25 mph with gusts up to 45 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ043-044-061>063-074>077-084>087-120100-
/O.CON.KDDC.FW.W.0016.201011T1800Z-201012T0100Z/
Scott-Lane-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray-
Morton-Stevens-Seward-Meade-
103 AM CDT Sun Oct 11 2020 /1203 AM MDT Sun Oct 11 2020/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND
LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...044...061...
062...063...074...075...076...077...084...085...086 AND 087...

* Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 044 Lane...Fire Weather Zone 061 Hamilton...Fire 
  Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire 
  Weather Zone 074 Stanton...Fire Weather Zone 075 Grant...Fire 
  Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...Fire 
  Weather Zone 084 Morton...Fire Weather Zone 085 Stevens...Fire 
  Weather Zone 086 Seward and Fire Weather Zone 087 Meade.

* Winds...West 15 to 25 mph with gusts up to 50 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
506 
WWUS83 KDDC 112040
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
340 PM CDT Sun Oct 11 2020

...Critical Fire Weather conditions continue...

.Very low relative humidity and wind gusts in excess of 20 mph are
expected through 6 pm. By the evening hours, a strong cold front
will begin to sweep across the area bringing much stronger winds 
during the mid evening.  

KSZ030-043>045-061>064-074>078-084>088-120100-
/O.CON.KDDC.FW.W.0016.000000T0000Z-201012T0100Z/
Trego-Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Stanton-
Grant-Haskell-Gray-Ford-Morton-Stevens-Seward-Meade-Clark-
340 PM CDT Sun Oct 11 2020 /240 PM MDT Sun Oct 11 2020/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 043...044...061...062...063...074...075...076...077...084...
085...086 AND 087...

* Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire 
  Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire 
  Weather Zone 045 Ness...Fire Weather Zone 061 Hamilton...Fire 
  Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire 
  Weather Zone 064 Hodgeman...Fire Weather Zone 074 Stanton...
  Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...
  Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire 
  Weather Zone 084 Morton...Fire Weather Zone 085 Stevens...Fire 
  Weather Zone 086 Seward...Fire Weather Zone 087 Meade and Fire 
  Weather Zone 088 Clark.

* Winds...West 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
426 
WWUS83 KDDC 120058
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
758 PM CDT Sun Oct 11 2020


KSZ030-043>045-061>064-074>078-084>088-120200-
/O.EXP.KDDC.FW.W.0016.000000T0000Z-201012T0100Z/
Trego-Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Stanton-
Grant-Haskell-Gray-Ford-Morton-Stevens-Seward-Meade-Clark-
758 PM CDT Sun Oct 11 2020 /658 PM MDT Sun Oct 11 2020/

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS
EVENING FOR FIRE WEATHER ZONES 030... 
043...044...045...061...062...063...064...074...075...076...077...
078...084...085...086...087 AND 088...

Very strong northwest winds will continue through the late evening
hours, however with cooler air behind the front, relative humidity
will not be at critical levels.

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Oct 10, 2:58 AM CDT, 2 minutes earlier.

Area forecast discussion, Oct 10, 2:58 AM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
258 AM CDT Sat Oct 10 2020

...Updated Short Term, Long Term and Fire Weather Discussions...

.SHORT TERM...(Today and tonight)
Issued at 251 AM CDT Sat Oct 10 2020

The latest models remain in good agreement with a surface
boundary, weak cold front, moving to around the Oklahoma border
early this morning where it will briefly become stationary
through the remainder of the day. Low level moisture pooling along
and just north of this boundary early this Saturday morning
across south central Kansas will give rise to some fog south and
east of the Dodge City area between 4 am and 10 am. At this time
dense fog is not anticipated but the fog may reduce visibility in
some areas to one mile or less at times.

For the remainder of the day north of this surface boundary the
winds will be northeast to easterly at 10 to 15 mph as
temperatures climb into the 80s during the afternoon. Highs around
90 degrees will be possible near the Oklahoma border in extreme
southwest Kansas (around the Elkhart and Liberal areas) given the
location of this surface boundary and warmer 900mb to 850mb
temperatures. In this area where temperatures will be climbing
into the upper 80s to around 90 degrees today the afternoon
relative humidity values will fall back into the teens. Given the
low afternoon relative humidity values, expected wind speeds and
fuel conditions will result in near critical fire weather
conditions late this afternoon.

Tonight the surface boundary near the Oklahoma border will lift
north across western Kansas as the next, stronger, cold front
exits Canada and drops south into the Northern Plains. The
developing south southwesterly winds will gradually increase
overnight. Low temperatures early Sunday morning will be mainly in
the 50s.

.LONG TERM...(Sunday through Friday)
Issued at 251 AM CDT Sat Oct 10 2020

Sunday will be another unseasonably warm day with near record or
record highs being possible in some locations of southwest Kansas
based on the warm 850mb temperatures that will be located ahead of
a strong cold front that will cross into northwest Kansas during
the day. Based on the warm 850mb at 00z Monday could easily see
high in the mid 90s for parts of southwest Kansas Sunday
afternoon. The record high for Dodge City Oct 11th is 94 set in
1975. The record high for Garden City Oct 11th is 97 and record
high for Medicine Lodge is 95. Both set in 1975.

Critical fire weather conditions will exist west of a Dighton to
Cimarron to Meade line Sunday afternoon. Southwest winds will
increase to 15 to 20 mph and become gusty at times Sunday
afternoon as dry conditions continue across all of southwest
Kansas. The lowest afternoon relative humidity values will be
located west of highway 283. A Fire Weather Watch is in effect for
Sunday afternoon along and west of a Dighton to Cimarron to Meade
line. Will also be upgrading the Watch to Red Flag Warning given
higher confidence of these conditions occurring for Scott,
Kearny, Hamilton, Stanton and Morton counties.

These unseasonably warm temperatures will end quickly Sunday
night as a strong cold front crosses southwest Kansas and the
warm, around 25C, 850mb temperatures at 00z Sunday fall back to
around 10C between 12z and 18z Sunday. Along with the colder air
returning to southwest Kansas behind this cold front Sunday night
the developing north winds are expected to increase into the 25 to
35 mph range with higher gusts still appearing possible based on
tight surface pressure gradient, magnitude of the cold air
advection and 850mb winds forecast behind this surface boundary.

This system late this weekend/early next week will be fairly
progressive given the track and timing of an upper level trough as
it crosses the Central Plains Sunday night and early Monday. As
this upper level trough moves into the Mid Mississippi Valley by
Monday evening an area of high pressure will begin to build into
western Kansas during the day. Gusty north winds late Sunday night
will taper off during the day as temperatures climb only into the
upper 60s to mid 70s based on the late day 900mb to 850mb
temperatures at 00z Tuesday.

These cooler temperatures will briefly give way to some warmer
temperatures mid week given the improving westerly downslope flow
developing and warming 850mb temperatures. Late week another short
of colder air will take aim on Kansas the next cold front moves
across the Central Plains Wednesday night/Thursday. This will
result in highs only in the 60s and 70s late week. Precipitation
chances with either of these systems does not look very favorable.
Dry conditions will continue and elevated fire weather risk will
be possible for southwest Kansas.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1214 AM CDT Sat Oct 10 2020

A weak surface boundary will move to around the Oklahoma border by
daybreak and then remain nearly stationary through the remainder
of the day. The light winds behind this surface boundary will
become northerly at 10 knots or less between 06z and 09z Saturday,
and then gradually shift to the east southeast Saturday afternoon.
BUFR soundings indicating VFR conditions overnight and Saturday
but will be monitoring the potential for some patchy fog
developing near the Dodge City area between 09z and 15z Saturday.
At this time given where the return of low level moisture is
forecast by the latest models late tonight/early Saturday have
decided not to include mention of fog in the Dodge City 06z TAFs.

&&

.FIRE WEATHER...
Issued at 251 AM CDT Sat Oct 10 2020

A surface boundary will be located near the Oklahoma border today
with an easterly wind at 10 to 15 mph developing during the
afternoon north of this surface boundary. Afternoon relative
humidity values will generally be in the 20 to 30 percent range
with the exception of locations west of a Syracuse to Liberal
line. In this area afternoon relative humidity values will be in
the teens with the lowest afternoon relative humidity values being
10 to 15 percent near the Colorado border and from Elkhart to
near Liberal. These dry conditions will result in near critical
fire weather conditions. Any open burning is discouraged.

Stronger winds can be expected to develop across southwest Kansas
on Sunday as dry conditions continue. The increase in the
southwest winds during the day combined with low humidity values
Sunday afternoon will result in the potential for critical fire
weather conditions for southwest Kansas. A Fire Weather Watch is
currently in effect for locations along and west of a Dighton to
Cimarron to Meade line. This area is where the best chance for
relative humidity values as low as 10 to 15 percent will be
possible along with gusty southwest winds at 15 to 20 mph. Will
also be upgrading the Watch to Red Flag Warning given higher
confidence of these conditions occurring for Scott, Kearny,
Hamilton, Stanton and Morton counties.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  87  58  94  46 /   0   0   0   0
GCK  87  55  92  43 /   0   0   0   0
EHA  88  52  92  43 /   0   0   0   0
LBL  89  54  94  43 /   0   0   0   0
HYS  85  59  90  45 /   0   0   0  10
P28  85  58  91  51 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/
Sunday for KSZ043-061-062-074-084.

Fire Weather Watch from Sunday afternoon through Sunday evening
for KSZ044-063-075>077-085>087.

&&

SHORT TERM...Burgert
LONG TERM...Burgert
AVIATION...Burgert
FIRE WEATHER...Burgert

Nearby

Red Flag Warnings in Kansas, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.